It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Having Issues With Retin-A Micro

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-16-2011, 11:47 PM   #1
    SC09
    Newbie
    (female)
     
    SC09's Avatar
     
    Join Date: Nov 2011
    Location: LaLa Land, USA, Planet Earth
    Posts: 2
    SC09 HB User
    Having Issues With Retin-A Micro

    Hello everyone ...

    I began Retin-A Micro 0.04% treatment about 1.5 months ago. My doc never gave me specific instructions on how to use it -- she just referred me to the package insert.

    I started off by applying a pea-sized drop every night to my entire face. This was too much and my face got really red, dry, tight, peely, scaly, and it burned and itched like heck. It was unbearable, so I backed off and started applying the RAM once every couple of nights. I used a light moisturizer underneath, letting it soak in before applying the medication.

    It seemed like my skin was starting to get used to it but I made the mistake of going back to my derm and taking her advice to start using glycolic and salycylic acid facial wipes on my face on the days I didn't apply the Retin-A Micro. This really set me back and my skin again got extremely aggravated, fine lines started to look like they had become major wrinkles, and my skin was in very bad shape.

    I stopped altogether for a week and a half. I let my skin heal and calm down. Then, I took a deep breath and decided to try it again, even SLOWER this time, only applying the Micro once or twice a week. (On top of my moisturizer.)

    Regardless of only one application so far this week, my skin has been itching for 4 days. I also never applied any to my neck, but my neck is itching too. My skin is reddish and I peeled on the third day but I have been using nothing but a light, oil-free, non-pore-clogging, fragrance free moisturizer on my off days. I'm not exfoliating. I'm not rubbing. I'm not scratching. I'm washing with lukewarm water. In short, I am not trying to irritate my skin any further.

    Has anyone else experienced this? Is this in any way typical? I thought maybe I'm allergic but my doctor says that can't be possible. She actually thinks I should be more aggressive and apply the medication more than once a week to get my skin used to it, but I don't think my skin can take that right now.

    How do i get my skin to adjust to the Retin-A Micro? In most cases I've heard of, people get the flaking and peeling but can still tolerate using the medicine every night. I feel like my skin is abnormally sensitive. I use the lowest strength version. I have to use even less than a pea-sized drop only once a week. I apply moisturizer before putting the medicine on my face (which I hear you're not even really supposed to do with the Micro). And it STILL seems to bug my skin. Has anyone else experienced this degree of sensitivity? Does anyone have any tips? I find it extremely discouraging, frustrating and weird. I actually had used Retin-A Micro 0.04% in the past and never experienced any of this. Just the run-of-the-mill peeling, breakouts and redness for a while. But then my skin became beautiful. I was hoping to see the same results this time around but am having a hard time getting my skin to cooperate!!

    If anyone has any constructive feedback, I'd be grateful. Thanks so much.

     
    Sponsors Lightbulb
       
    Old 11-17-2011, 08:27 AM   #2
    WhenItRains
    Veteran
    (female)
     
    WhenItRains's Avatar
     
    Join Date: Apr 2010
    Posts: 478
    WhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB User
    Re: Having Issues With Retin-A Micro

    Yes,when I first started using Retin-A micro,I had the same problem.
    Lots of redness and peeling,especially the first two weeks.
    My derm told me to use it every other day and use a really strong moisturizer
    with it (can't remember the name but I think it was called aquaphor?)

    My skin did eventually get used to it,but in the winter when my skin was drier,I had to cut back to just a few times a week or I was a peeling mess.
    Unfortunately,peeling is a sometimes pretty frequent,common thing on Retin-A micro.
    If you feel your skin cannot tolerate it,you should ask about Differin 0.3%.
    It is stronger then Differin 0.1%,and for me seems to work better then Retna-A because it is gentler.I never peel on it,and only occasionally get dryness.

     
    The Following User Says Thank You to WhenItRains For This Useful Post:
    SC09 (11-18-2011)
    Old 11-17-2011, 07:14 PM   #3
    SC09
    Newbie
    (female)
     
    SC09's Avatar
     
    Join Date: Nov 2011
    Location: LaLa Land, USA, Planet Earth
    Posts: 2
    SC09 HB User
    Re: Having Issues With Retin-A Micro

    Thanks, WhenItRains. I may just have to look into Differin 0.3%. I actually used it in the past and it never helped me. That's when I began my first treatment with the RAM 0.04%. Like I mentioned, though, the first time my skin was able to adjust. This time, not so much. So far, at least. I just don't get it.

    The current dry winter weather is creating an even greater challenge. I will look into Aquaphor. Thanks for the tip.

    My concern, though, is the fact that I am experiencing this much itching and redness and irritation 4 days AFTER such a light application. I also never went anywhere near my neck, or under and around my eyes, but I was itching like crazy in those areas, too. (And those areas are so delicate that I got even more worried.) I can understand peeling and some degree of redness and irritation but I would think it would have subsided by day 2 or something. I actually had to apply a cortizone cream to the areas on my neck that were itching because it was so uncomfortable.

    It's also frustrating because the medicine is doing what it's supposed to by bringing the gunk, whiteheads and blackheads up closer to the surface to be purged. But, because the RAM is causing so much irritation and I have to use it so infrequently and only by diluting it with moisturizer, the purging process seems to be getting stunted.

    I just can't tell if these are truly bad signs or something I just need to keep my hopes up about and push through.

    Thanks very much again for your help, though.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Retin A for Body Acne? ClearlyUnclear Acne 9 11-30-2004 08:59 PM
    Just got put on RETIN-a ClearlyUnclear Acne 7 11-27-2004 01:05 PM
    retin-A (been on for 4 months) doxycline (4 weeks), have questions orange Acne 1 01-24-2004 05:27 AM
    been taking Retin-A (cream, 4months now), just given doxcycline, have questions orange Acne 3 01-06-2004 08:31 AM
    Retin-a questions sickofbumps Acne 0 03-10-2003 02:20 PM
    Wanna know why your acne gets worse with Retin A? Here's why..... Denise1 Acne 15 11-01-2002 06:56 AM
    my experience with retin a leroy Acne 7 06-05-2001 02:44 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:13 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!